Texas, 2010Flash Flooding in Texas, April 15 to 17, 2010
April 15 to 17, 2010 · NWS EWX · 20 events in 9 counties and zones
A stagnant, split upper level pattern allowed a series of short wave troughs to move through South Central Texas. These short waves combined with deep low level moisture to cause slow moving thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stagnant, split upper level pattern allowed a series of short wave troughs to move through South Central Texas. These short waves combined with deep low level moisture to cause slow moving thunderstorms. These storms produced heavy rain which caused flash flooding and river flooding. The flooding around Hunt in Kerr County resulted in several swift water rescues and one fatality.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 15, 6:00 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 15, 6:00 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 AM CDT THU APR 15 2010
.DISCUSSION...
SEE AVIATION SECTION BELOW.
&&
.AVIATION...
MVFR CONDITIONS AT ALL TERMINALS THIS MORNING WITH SHOWER ACTIVITY
AT THE SAN ANTONIO AND DEL RIO TERMINALS. SHOWER ACTIVITY WILL
SPREAD THROUGHOUT THE DAY TO ALL TERMINALS. THUNDERSTORMS ARE NOT
ANTICIPATED AT THE TERMINALS UNTIL AFTER NOON AS INSTABILITY
INCREASES AND THE UPPER LEVEL TROUGH APPROACHES. CEILINGS WILL
BRIEFLY LIFT TO VFR EARLY IN THE EVENING THEN RETURN TO IFR
TOWARDS 12Z.
&&
.PREV DISCUSSION... /ISSUED 400 AM CDT THU APR 15 2010/
DISCUSSION...
MCS IN MEXICO ACROSS FROM MAVERICK COUNTY IS SPREADING MODERATE
RAIN ACROSS OUR WESTERN COUNTIES THIS MORNING. THE NAM SEEMS TO
HAVE A BETTER HANDLE ON THIS FEATURE AND BRINGS NORTH-
NORTHEASTWARD ACROSS EDWARDS COUNTY LATER THIS MORNING. THEN
EXPECT MORE WIDESPREAD RAIN THROUGH THE DAY TODAY. MODEL SOUNDINGS
ARE SHOWING PW AROUND 1.5 INCHES ACROSS THE CWA TODAY. SO...HAVE
INCLUDED A MENTION OF LOCALLY HEAVY RAIN. HEAVIEST RAIN WILL
LIKELY BE OUT WEST ALONG THE TRACK OF THE MCS.
THE REST OF THE FORECAST LOOK SIMILAR TO WHAT WE HAVE BEEN SHOWING
OVER THE PAST COUPLE OF DAYS. A SERIES OF SHORT WAVE TROUGHS WILL
MOVE THROUGH THE STAGNANT UPPER AIR PATTERN WITH POPS ALMOST EVERY
PERIOD RANGING FROM SLIGHT TO CHANCE CATEGORY. HOWEVER...AS THE
LAST COUPLE OF DAYS HAVE SHOWN SHOWERS WILL MAINLY BE LIGHT AND
WIDELY SCATTERED. THERE WILL LIKELY BE SOME THUNDERSTORMS MIXED IN
DURING THE DAYTIME HOURS. WITH ALL THE CLOUDINESS...HIGH TEMPS
WILL REMAIN MODERATE AND LOWS WILL BE ON THE WARM SIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 60 73 58 75 / 80 30 30 20 30
AUSTIN BERGSTROM INTL AIRPORT 74 59 72 56 74 / 80 30 30 20 30
NEW BRAUNFELS MUNI AIRPORT 74 60 73 58 75 / 90 30 50 20 30
BURNET MUNI AIRPORT 71 59 72 57 74 / 90 30 30 20 30
DEL RIO INTL AIRPORT 73 63 72 62 74 / 90 50 30 30 30
GEORGETOWN MUNI AIRPORT 73 59 73 58 75 / 80 30 20 20 30
HONDO MUNI AIRPORT 74 62 74 58 76 / 100 50 40 30 40
SAN MARCOS MUNI AIRPORT 74 60 72 58 74 / 90 30 40 20 30
LA GRANGE - FAYETTE REGIONAL 76 61 74 60 76 / 70 30 30 20 40
SAN ANTONIO INTL AIRPORT 73 61 72 59 74 / 100 40 50 20 30
STINSON MUNI AIRPORT 74 62 74 60 76 / 100 40 50 30 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/22
Hazardous weather outlook, Apr 15, 6:30 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 AM CDT THU APR 15 2010
TXZ171>173-183>194-202>209-217>225-228-161230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
730 AM CDT THU APR 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN ACROSS SOUTH
CENTRAL TEXAS THROUGHOUT THE DAY. OVERNIGHT HEAVY RAIN WILL BE
FOCUSED TO THE RIO GRANDE PLAIN AND EDWARDS PLATEAU.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ORGANIZED THUNDERSTORMS FRIDAY AND INTO THE WEEKEND WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Dimmit
- When
- April 15, 10:15 AM CST
- Where
- Dimmit County, 3.3 mi N of Carrizo Spgs to 2.36 mi NW of Carrizo Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.567, -99.841
Slow moving thunderstorms produced heavy rain and flooding which closed FM 1407 and FM 1557 in Carrizo Springs.
Flash Flood, Medina
- When
- April 15, 1:20 PM CST
- Where
- Medina County, 1.88 mi N of Lacoste to 1.73 mi SSW of Lacoste
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.347, -98.824
A slow moving thunderstorm produced heavy rain and flooding which closed FM 471, County Road 482, and County Road 584 in and near La Coste.
Flash Flood, Bandera
- When
- April 15, 6:23 PM CST
- Where
- Bandera County, 11.8 mi SW of Vanderpool to 10.52 mi WNW of Tarpley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.630, -99.520
A slow moving thunderstorm produced heavy rain and flooding which closed Hwy 470 between Tarpley and Hwy 187.
Flash Flood, Bandera
- When
- April 15, 6:42 PM CST
- Where
- Bandera County, 9.99 mi WSW of Vanderpool to 9.71 mi WSW of Vanderpool
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.710, -99.540
A slow moving thunderstorm produced heavy rain and flooding which closed Hwy 187 south of Vanderpool.
Flash Flood, Kerr
- When
- April 15, 8:15 PM CST
- Where
- Kerr County, 5.38 mi W of Hunt to 2.42 mi SSW of Mountain Home Arpt
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.070, -99.420
A slow moving thunderstorm produced heavy rain and flooding which closed FM 1340 along the upper Guadalupe River west of Hunt.
Flash Flood, Kerr
- When
- April 15, 8:30 PM CST
- Where
- Kerr County, 4.11 mi W of Hunt to 3.99 mi W of Hunt
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.061, -99.398
Flood waters swept a truck off FM 1340 resulting in a fatality. A local resident of Hunt was headed home from a local school board meeting when he tried to cross a low water crossing. By the time rescuers responded he was apparently swept downstream and drowned. His body was discovered several days later about a mile downstream at another low water crossing.
Flash Flood, Kerr
- When
- April 15, 8:38 PM CST
- Where
- Kerr County, 1.38 mi WSW of Hunt to 1.25 mi SW of Hunt
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.060, -99.350
A slow moving thunderstorm produced heavy rain and flooding which washed a vehicle off Hwy 39 southwest of Hunt. A family was rescued from their van which was washed off the road.
Flash Flood, Val Verde
- When
- April 16, 6:30 AM CST
- Where
- Val Verde County, 0.69 mi N of Del Rio to 1.47 mi NW of (Drt)del Rio Intl Ar
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.380, -100.900
Slow moving thunderstorms produced heavy rain which flooded intersections in Del Rio stranding several cars.
Flash Flood, Val Verde
- When
- April 16, 6:38 AM CST
- Where
- Val Verde County, 0.69 mi N of Del Rio to 1.74 mi N of (Drt)del Rio Intl Ar
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.380, -100.900
Thunderstorms produced heavy rain which flooded intersections in Del Rio with several motorists stranded in their cars.
Flash Flood, Frio
- When
- April 16, 11:00 AM CST
- Where
- Frio County, 2.83 mi NNW of Pearsall to 3.48 mi WNW of Pearsall
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.920, -99.090
Slow moving thunderstorms produced heavy rain and flooding closing some rural roads around Pearsall.
Flash Flood, Caldwell
- When
- April 16, 8:15 PM CST
- Where
- Caldwell County, 2.04 mi E of Luling to 2.4 mi ENE of Luling Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.681, -97.616
Thunderstorms produced heavy rain which caused flooding north and east of Luling. On FM 1322, Plum Creek Bridge and the intersection with McNeil Road were closed and County Road 129 was completely flooded.
Flash Flood, Caldwell
- When
- April 16, 8:35 PM CST
- Where
- Caldwell County, 0.69 mi S of Taylorsville to 1.05 mi S of Taylorsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.890, -97.480
Thunderstorms produced heavy rain which caused flooding and closed the intersection of County Roads 158 and 159.
Flash Flood, Bexar
- When
- April 17, 8:45 AM CST
- Where
- Bexar County, 1.01 mi SW of Longhorn to 0.93 mi NE of Cementville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.512, -98.444
Heavy rainfall near the San Antonio International Airport caused street flooding on Country Club Lane.
Flash Flood, Bexar
- When
- April 17, 9:00 AM CST
- Where
- Bexar County, 2.67 mi NNE of Hollywood Park to 2.62 mi N of Hollywood Park
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.608, -98.491
Heavy rainfall caused flooding at the intersection of Loop 1604 and Stone Oak Parkway.
Flash Flood, Bexar
- When
- April 17, 9:00 AM CST
- Where
- Bexar County, 5.77 mi N of Sat Twin Oaks Arpt to 5.17 mi N of Sat Twin Oaks Arpt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 29.654, -98.469
Heavy rainfall caused local street flooding in the Stone Oak section of San Antonio.
Flash Flood, Bexar
- When
- April 17, 10:30 AM CST
- Where
- Bexar County, 1.92 mi WNW of (Skf)kelly Afb San A to 1.11 mi WNW of (Skf)kelly Afb San A
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 29.414, -98.658
Thunderstorms produced heavy rain which caused flooding stranding cars along Ingram and Marbach Roads.
Flash Flood, Atascosa
- When
- April 17, 1:30 PM CST
- Where
- Atascosa County, 3.67 mi NE of Leming to 1.04 mi NE of Leming
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.110, -98.440
Heavy rain caused flooding which closed FM 536 from Highway 281 to IH37.
Flash Flood, Medina
- When
- April 17, 3:50 PM CST
- Where
- Medina County, 3.99 mi SE of Mico to 3.2 mi SE of Mico
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.494, -98.878
Heavy rain caused flooding which closed the intersection of County Roads 2615 and 371.
Flash Flood, Frio
- When
- April 17, 6:45 PM CST
- Where
- Frio County, 0.61 mi W of Otley to 4.17 mi ESE of Derby
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.750, -99.140
Heavy rain caused flooding which closed part of Texas Highway 581.
Flash Flood, Atascosa
- When
- April 17, 7:00 PM CST
- Where
- Atascosa County, 4.05 mi NE of Leming to 0.66 mi E of Christine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.113, -98.435
Heavy rain caused flooding which closed several roads in Atascosa county. FM 2146 was closed between FM 476 and Highway 173. FM 1470 was closed near Galvan Creek. FM 1333 was closed where it crossed the Atascosa River. FM 536 was closed between US 281 and IH 37. FM 140 was closed between US 281A and Texas Highway 16.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Texas, April 15 to 18, 2010$475,000 · 13 events
- Flash Flood and Lightning Strike in Texas, April 15, 2010$50,000 · 2 events
- Flash Flood in Kansas, April 15, 2010$25,000 · 1 event
- Frost and Freeze in New York, April 15, 201012 events
- Frost and Freeze in Connecticut, April 15, 20102 events
- Blizzard in Alaska, April 15 to 16, 20102 events
- Marine Thunderstorm Wind in Lake Michigan, April 15, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216204, 216205, 216206, 216208, 216209, 225879, 216214, 216218, 218061, 216219, 218062, 218063, 218064, 218065, 218066, 218068, 218070, 218072, 218076, 218085.